Alert archive / Minnesota / Tornado Warnings in 2005
Tornado Warning 23, NWS Duluth, MN
NWS Duluth, MN issued this tornado warning at Jun 26, 2005, 5:50 PM CDT for Crow Wing County, Minnesota. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2005, 5:50 PM CDT (22:50 UTC)
- Expired
- Jun 26, 2005, 6:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Duluth, MN
- Area
- Counties, with a storm outline in the text
County Crow Wing County, MN
The radar
The Duluth radar (KDLH), 149 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 3:45 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 10.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1345 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KDLH 262251 TORDLH MNC035-262315- /O.NEW.KDLH.TO.W.0023.050626T2250Z-050626T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE DULUTH MN 550 PM CDT SUN JUN 26 2005 THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A * TORNADO WARNING FOR... CROW WING COUNTY IN EAST CENTRAL MINNESOTA * UNTIL 615 PM CDT * AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES WEST OF SWANBURG...OR ABOUT 27 MILES NORTH OF BRAINERD...MOVING EAST AT 20 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... SWANBURG AND MANHATTAN BEACH BY 610 PM CDT FIFTY LAKES...6 MILES NORTH OF CROSSLAKE AND 8 MILES WEST OF EMILY BY 615 PM CDT IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 1 INCH SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING FOR NORTHEASTERN MINNESOTA. LAT...LON 4681 9432 4664 9432 4669 9392 4680 9395 $$ KFM
1 follow-up statement
000 WWUS53 KDLH 262307 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 606 PM CDT SUN JUN 26 2005 MNC035-262315- /O.CON.KDLH.TO.W.0023.000000T0000Z-050626T2315Z/ CROW WING MN- 606 PM CDT SUN JUN 26 2005 ...A TORNADO WARNING CONTINUES UNTIL 615 PM CDT FOR CROW WING COUNTY... AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR SWANBURG...OR ABOUT 27 MILES NORTH OF BRAINERD...MOVING EAST AT 20 MPH. THE TORNADO WILL BE NEAR... MANHATTAN BEACH BY 615 PM CDT FIFTY LAKES...6 MILES NORTH OF CROSSLAKE AND 8 MILES WEST OF EMILY BY 615 PM CDT IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 1 INCH SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING FOR NORTHEASTERN MINNESOTA. LAT...LON 4681 9432 4664 9432 4669 9392 4680 9395 $$ KFM
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this tornado warning went out at Jun 26, 2:38 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jun 26, 2:38 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 238 PM CDT SUN JUN 26 2005 .DISCUSSION...FORECAST FOCUS IS ON THUNDERSTORM COVERAGE AND SEVERITY. THE MODELS WERE IN GENERAL AGREEMENT...BUT HAD SOME DIFFERENCES WITH LOW POSITION AND QPF AMOUNTS. A BLEND WAS USED...LEANING A BIT MORE TOWARD THE GFS SURFACE LOW SOLUTION...AND HPC/ETA QPF. SURFACE AND 850MB WARM FRONTS WERE LIFTING NORTH INTO SOUTHERN AND CENTRAL MINNESOTA...AND A LINE OF SHOWERS WERE MOVING NORTHEAST TOWARD OUR SOUTHERN ZONES THIS AFTERNOON. MUCH STRONGER STORMS WERE LOCATED CLOSER TO THE SURFACE LOW. MUCH OF CENTRAL AND NORTHERN MINNESOTA AND NORTHWEST WISCONSIN HAVE BEEN UNDER CLOUDS TODAY...KEEPING TEMPERATURES DOWN SOME. THERE IS PLENTY OF MOISTURE THOUGH...WITH DEWPOINTS IN THE MID 60S TO AROUND 70. PRECIP WATER VALUES WERE RUNNING 123-191 PERCENT ABOVE NORMAL IN THE 12Z INL/MPX/ABR/BIS SOUNDINGS. LOW LEVEL JET(LLJ) WILL CRANK UP TONIGHT...AND WDL PROFILER SHOWING 30 KNOTS AT 19Z. 850MB WINDS SHOULD INCREASE TO 50-55 KNOTS BY 06Z...AND HELP INCREASE THE SHEAR AND CONTINUE TO CREATE FORCING FOR STORMS. DEEP SHEAR IS INITIALLY LACKING OVER OUR CWA THIS AFTERNOON...BUT QUICKLY INCREASES THIS EVENING WITH LOW LEVEL JET INCREASING...AS WELL AS MID LEVEL FLOW. 0-1KM SHEAR BECOMES QUITE IMPRESSIVE THIS EVENING AS WELL WITH VALUES OF 35-45 KNOTS BY 06Z OVER MUCH OF THE CWA. WE WILL HAVE THE HIGHEST POPS IN THE WESTERN ZONES...WHICH IS CLOSER TO LOW LEVEL BOUNDARIES AND BEST INSTABILITY. STORM MOTION TONIGHT IS NORTHEAST. SEVERE STORMS AS WELL AS SOME HEAVY RAIN ARE POSSIBLE TONIGHT...AND WILL INITIALLY CONFINE THE MENTION TO OUR WESTERN ZONES. STRONG LOW LEVEL JET SHOULD KEEP SEVERE THREAT GOING THROUGH MUCH OF THE NIGHT...RATHER THAN JUST THIS EVENING. ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED ON MONDAY...ESPECIALLY IN THE AFTERNOON AND EVENING AS THE LOW LEVEL BOUNDARY REMAINS OVER OUR CWA. HOWEVER...THE SHEAR IS NOT AS STRONG WITH THE LLJ WEAKENING DURING THE MORNING. DEWPOINTS ALONG AND AHEAD OF THE FRONT SHOULD POOL INTO THE UPPER 60S TO LOWER 70S MOST AREAS. SHOWERS/STORMS CONTINUE MONDAY NIGHT...THEN THERE MAY BE A BREAK ON TUESDAY. THERE IS TO MUCH UNCERTAINTY BETWEEN THE MODELS TO COMMIT TO A DRY FORECAST TUESDAY AFTERNOON...SO WE WILL CONTINUE TO MENTION LOW CHANCES FOR PRECIP. .AVIATION...A WARM FRONT WILL APPROACH FROM THE SOUTH. THE FRONT WILL BRING MVFR/IFR CONDITIONS AND SCATTERED THUNDERSTORMS THROUGH THE FORECAST AREA THIS EVENING. A COLD FRONT WILL THEN MOVE ACROSS THE AREA MONDAY...CONTINUING THE SCATTERED THUNDERSTORMS WITH MVFR- IFR CONDITIONS. && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. MELDE/KFM
Hazardous weather outlook, Jun 26, 4:54 PM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 454 PM CDT SUN JUN 26 2005 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-271230- ASHLAND-BAYFIELD-BURNETT-C. ST. LOUIS-CROW WING-DOUGLAS-IRON- KOOCHICHING-N. AITKIN-N. CASS-N. ITASCA-N. LAKE/N. COOK-N. ST. LOUIS- PINE-PRICE-S. AITKIN-S. CASS-S. COOK/LAKESHORE-S. ITASCA- S. LAKE/LAKESHORE-S. ST. LOUIS/CARLTON-SAWYER-WASHBURN- 454 PM CDT SUN JUN 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN ...A THREAT OF SEVERE THUNDERSTORMS WILL CONTINUE FROM THIS AFTERNOON THROUGH THURSDAY... .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS CASS...ITASCA...CROW WING AND AITKIN COUNTIES THIS EVENING AND OVERNIGHT. THE REST OF THE NORTHLAND IS UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING AND OVERNIGHT. THE SEVERE THUNDERSTORM THREAT INCLUDES DAMAGING WINDS AND LARGE HAIL...WITH ALSO A POSSIBILITY OF TORNADOES MAINLY OVER THE MODERATE RISK AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH THURSDAY. A POTENTIAL EXISTS FOR SOME OF THESE THUNDERSTORMS TO BECOME SEVERE, WITH DAMAGING WINDS AND LARGE HAIL DURING EACH OF THESE DAYS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING THROUGH TONIGHT AND AGAIN ON MONDAY. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/DLH MELDE
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 4:26 PM CDT | Severe Thunderstorm Warning | DLH | Cass | 24 min |
| Jun 26, 5:12 PM CDT | Tornado Warning | DLH | Cass | 48 min |
| Jun 26, 5:55 PM CDT | Tornado Warning | DLH | Cass | 20 min |
| Jun 26, 6:15 PM CDT | Tornado Warning | DLH | Crow Wing | 30 min |
| Jun 26, 6:45 PM CDT | Tornado Warning | DLH | Crow Wing | 32 min |
Nearby
Tornado Warnings in Minnesota, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.